Alert archive / Wyoming / Special Weather Statements in 2017

Special Weather Statement, NWS Salt Lake City, UT

August 7, 2017Uinta County, Wyoming

NWS Salt Lake City, UT issued this special weather statement at Aug 7, 2017, 3:40 PM MDT for Uinta County, Wyoming. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2017, 3:40 PM MDT (21:40 UTC)
Expired
Aug 7, 2017, 4:15 PM MDT
In force
35 min
Issued by
NWS Salt Lake City, UT

County Uinta County, WY

The radar

The Salt Lake City radar (KMTX), 148 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 9.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2017-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 58 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2017-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
58 J/kg
Mixed-layer CIN
-233 J/kg
Mixed-layer LCL
2067 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

035 
WWUS85 KSLC 072140
SPSSLC

Special Weather Statement
National Weather Service Salt Lake City UT
340 PM MDT MON AUG 7 2017
 
WYZ021-072215-
Southwest Wyoming WY-
340 PM MDT MON AUG 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UINTA COUNTY UNTIL 415 PM
MDT...

At 339 PM MDT, National Weather Service doppler radar indicated a
strong thunderstorm 10 miles east of Evanston...moving northeast at
30 mph. This storm will cross I-80 shortly.

Penny size hail and winds in excess of 40 mph will be possible.

Locations impacted include...
Carter, Ragen and Leroy. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4117 11071 4127 11091 4154 11070 4148 11038
TIME...MOT...LOC 2139Z 213DEG 24KT 4129 11076 

$$

NC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this special weather statement went out at Aug 7, 10:16 AM MDT, 5 hours 24 minutes earlier.

Area forecast discussion, Aug 7, 10:16 AM MDT, 5 hours 24 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
1016 AM MDT Mon Aug 7 2017

.SYNOPSIS...Weakening high pressure aloft centered over the
Great Basin will lead to an increase in thunderstorm activity
across mainly northern and central Utah for the first half of the
week.

&&

.DISCUSSION...A low-amplitude upper ridge across the interior west
with an upstream trough over Oregon/northern California will
maintain a west-southwest flow aloft across the Great Basin
through midweek. PWAT values will remain somewhat elevated across
the region, though values will show a modest decrease across the
far south the next couple of days.

Convective activity will likely concentrate across the northern
and central portion of the state through midweek. The main driving
force will be the various weak shortwaves ejecting out of the
upper trough over northern California. One such feature moving
into northeast Utah will produce light showers before exiting the
area early this afternoon. A second feature will bring a few
showers/isolated thunderstorms to northwest Utah late this
morning and through the afternoon hours.

Nocturnal convection will likely develop along a weak dynamic
feature moving east-northeast out of Nevada and into west-central
Utah this evening. Sufficient instability and dynamic lift will
exist overnight through Tuesday morning to maintain convection
northern and portions of central Utah.

Northern Utah will likely become the most active area for
convection late Tuesday/Tuesday night as the flow turns more
westerly ahead of a somewhat stronger shortwave Tuesday night.
Central and southern Utah will see convection, though this
activity will be tied more closely to the terrain during the
afternoon/early evening hours.

A slight building of heights across southern/central Utah
Wednesday will further reduce convection, and confine what
develops to the higher terrain. Northern Utah/southwest Wyoming
will remain the focus for convective activity as PWAT values
remain elevated and subsequent shortwaves track east through the
area.

.AVIATION...Southerly winds at the SLC terminal are expected to
shift to the northwest between 18-20Z. Convection is expected to
develop and impact the Salt Lake area later this afternoon into this
evening with a 30% chance of gusty and erratic outflow winds at the
SLC terminal between 21-01Z.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...None.
WY...None.
&&

PUBLIC...CONGER
AVIATION...KRUSE

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Aug 7, 5:27 AM MDT, 10 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Salt Lake City UT
527 AM MDT Mon Aug 7 2017

UTZ001>016-019>021-517-518-WYZ021-081300-
Cache Valley/Utah Portion-Northern Wasatch Front-
Salt Lake and Tooele Valleys-Southern Wasatch Front-
Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys-
Wasatch Mountains I-80 North-Wasatch Mountains South of I-80-
Western Uinta Mountains-Wasatch Plateau/Book Cliffs-
Western Uinta Basin-Castle Country-San Rafael Swell-
Sanpete/Sevier Valleys-West Central Utah-Southwest Utah-
Utahs Dixie and Zion National Park-South Central Utah-
Glen Canyon Recreation Area/Lake Powell-Central Mountains-
Southern Mountains-Southwest Wyoming-
527 AM MDT Mon Aug 7 2017

This Hazardous Weather Outlook is for the western two thirds of
Utah and southwest Wyoming.

.DAY ONE...Today and Tonight

Scattered to numerous showers and thunderstorms are expected
across the central through northern outlook area this afternoon
through this evening, while storms will be less numerous across
the far south. Some of the storms could produce locally heavy
rainfall. Gusty winds may emanate from the storms late this
afternoon and evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Thunderstorm coverage should become more confined to the northern
portions of the outlook area Tuesday into Wednesday. Moisture
could gradually return to the south by the weekend.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

For more information from NOAA/s National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential road travel impacts visit...
http://www.udottraffic.utah.gov/roadweatherforecast.aspx

In the hours before

Special weather statement, Aug 7, 3:40 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
340 PM MDT MON AUG 7 2017

WYZ021-072215-
Southwest Wyoming WY-
340 PM MDT MON AUG 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UINTA COUNTY UNTIL 415 PM
MDT...

At 339 PM MDT, National Weather Service doppler radar indicated a
strong thunderstorm 10 miles east of Evanston...moving northeast at
30 mph. This storm will cross I-80 shortly.

Penny size hail and winds in excess of 40 mph will be possible.

Locations impacted include...
Carter, Ragen and Leroy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4117 11071 4127 11091 4154 11070 4148 11038
TIME...MOT...LOC 2139Z 213DEG 24KT 4129 11076

NC

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 3:38 PM MDTSevere Thunderstorm WarningSLCRich37 min
Aug 7, 3:47 PM MDTSpecial Weather StatementSLCRich28 min
Aug 7, 4:09 PM MDTSpecial Weather StatementSLCRich51 min
Aug 7, 4:24 PM MDTAreal Flood AdvisorySLCCache, Rich2 hr

Nearby

Special Weather Statements in Wyoming, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.